Mississippi, 2008

Winter Storm and Winter Weather in Mississippi, March 7 to 8, 2008

March 7 to 8, 2008 · NWS MEG · 22 events in 21 counties and zones

A low pressure system developed along the Gulf of Mexico and tracked northeastward into the Southeastern United States. An abundance of moisture was associated with the system.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A low pressure system developed along the Gulf of Mexico and tracked northeastward into the Southeastern United States. An abundance of moisture was associated with the system. In addition, cold air was also in place over North Mississippi as a result heavy snow fell in association with the system. Snowfall totals of 1 to 7 inches were seen across North Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 7, 10:52 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 7, 10:52 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1052 AM CST FRI MAR 7 2008

.UPDATE...

SNOW CONTINUES TO MOVE INTO EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL AND NORTHWEST MISSISSIPPI AT THIS TIME. THUS FAR HAVE
HEARD OF ACCUMULATIONS OCCURRING IN POCAHONTAS AND ACROSS GREENE
COUNTY. 1 TO 3 INCHES ARE THE TOTALS SO FAR. THE HEAVIER SNOW
BANDS REMAIN TO THE WEST OF THE CWA...WHERE THE DEFORMATION ZONE
HAS SET UP. THESE BANDS WILL MOVE EAST DURING THE AFTERNOON AND
EVENING HOURS. CURRENT FORECAST LOOKS GOOD...WILL UPDATE TO REMOVE
MORNING WORDING.

&&

.PREV DISCUSSION... /ISSUED 418 AM CST FRI MAR 7 2008/

SHORT TERM...
(TODAY THROUGH SUNDAY NIGHT)

..MAJOR WINTER STORM INCLUDING HEAVY SNOW ACCUMULATIONS AND GUSTY
WINDS TO AFFECT A LARGE PART OF THE MID-SOUTH TODAY AND TONIGHT...

COLD AIR WAS PUSHING INTO THE MID-SOUTH ON GUSTY NORTHERLY WINDS
THIS MORNING SETTING THE STAGE FOR A SIGNIFICANT SNOW STORM THAT
WILL AFFECT MUCH OF THE MID-SOUTH THROUGH TONIGHT.

MODELS ARE IN GENERAL AGREEMENT ON THE EVOLUTION OF THE WEATHER
SYSTEM TO AFFECT THE MID-SOUTH TODAY AND TONIGHT. DID NOT NEED TO
MAKE MUCH CHANGE TO THE CURRENT FORECAST. DID EXTEND THE WINTER
STORM WARNING TO INCLUDE A LITTLE MORE OF NORTHWEST MS FOR THIS
AFTERNOON UNTIL MIDNIGHT...ALSO EXTENDED THE WINTER WEATHER
ADVISORY OVER NORTHEAST MS TO INCLUDE THE COUNTIES THAT WERE NOT
IN IT EARLIER.

SURFACE LOW PRESSURE WAS LOCATED OVER THE NORTH-CENTRAL GULF OF
MEXICO THIS MORNING. MEANWHILE...A STRONG UPPER LEVEL TROUGH WAS
DIGGING SOUTHWARD INTO TX. ONE SHORT WAVE AHEAD OF THE MAIN UPPER
LEVEL TROUGH WAS PRODUCING LIGHT SNOW ACROSS PARTS OF NORTHEAST AR
AND THE MO BOOTHEEL THIS MORNING WITH RAIN FROM PARTS OF WEST TN
INTO NORTHEAST MS. THIS PRECIPITATION WILL PUSH NORTHEASTWARD OUT
OF THE MID-SOUTH THIS MORNING AHEAD OF THE UPPER LEVEL SHORT WAVE.
AS A RESULT...THERE WILL BE A SHORT BREAK IN THE PRECIPITATION.

THE SURFACE LOW IS FORECAST TO MOVE INTO WEST-CENTRAL GA BY
SUNSET AND STRENGTHEN. A 850 MB LOW IS FORECAST TO TRACK THROUGH
NORTH-CENTRAL MS. THIS WILL DRAW COLDER AIR INTO THE MID-SOUTH
WITH THE RAIN-SNOW LINE PUSHING SOUTHEASTWARD DURING THE DAY.
MEANWHILE...THE UPPER LEVEL TROUGH WILL CONTINUE TO DEEPEN AS IT
PUSHES TOWARD THE MID-SOUTH...EVENTUALLY CLOSING OFF OVER THE MID-
SOUTH. A DEFORMATION ZONE...ASSOCIATED WITH THE UPPER
TROUGH...WITH STRONG UPPER LIFT WILL PUSH INTO EAST AR BY LATE
MORNING...THEN MOVE ACROSS THE MS RIVER DURING THE AFTERNOON. A
PERIOD OF HEAVY SNOW CAN BE EXPECTED WITH THIS DEFORMATION ZONE.

THE SURFACE LOW WILL MOVE INTO NC BY SATURDAY MORNING DEEPENING TO
995 MB AS SHOWN BY THE GFS. HEAVY SNOW WILL CONTINUE ACROSS WEST
TN AND PARTS OF NORTH MS DURING THE EVENING WITH SNOW TAPERING OFF
AFTER MIDNIGHT.

GENERALLY BETWEEN 4 AND 6 INCHES OF SNOW IS EXPECTED ACROSS MOST
OF THE WINTER STORM WARNING AREA. LOCALLY HEAVIER AMOUNTS ARE
POSSIBLE. IN THE WINTER WEATHER ADVISORY AREA...SNOW AMOUNTS
BETWEEN 1 AND 2 INCHES ARE EXPECTED.

SURFACE HIGH PRESSURE WILL BUILD INTO THE MID-SOUTH SATURDAY.
SCATTERED SNOW FLURRIES WILL LINGER SATURDAY MORNING ACROSS PARTS
OF WEST TN AND NORTHEAST MS...BUT THE PRECIPITATION WILL BE COMING
TO AN END. WENT LOWER ON FORECAST HIGHS THAN INDICATED BY MOS WITH
EXPECTED SNOW COVER.

HIGH PRESSURE WILL MOVE TO THE EAST SATURDAY NIGHT AND SUNDAY WITH
WINDS TURNING TO THE SOUTH. WARMER WEATHER CAN BE EXPECTED
SUNDAY...BUT CONTINUED TO GO LOWER ON TEMPERATURES THAN MOS
INDICATES WITH MELTING SNOW COVER.

A WEAK COLD FRONT WILL MOVE INTO THE MID-SOUTH SUNDAY NIGHT...BUT
THIS SYSTEM IS MOISTURE STARVED. AS A RESULT...KEPT THE FORECAST DRY.

LONG TERM...
(MONDAY THROUGH THURSDAY)

HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE MIDSOUTH ON MONDAY AS
AN UPPER LEVEL TROUGH MOVES QUICKLY OFF TO THE EAST.  CLOUDS WILL
BEGIN TO CLEAR MONDAY AFTERNOON BUT WILL QUICKLY COME BACK MONDAY
NIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE ARKLAMISS
REGION.  THIS DISTURBANCE WILL INCREASE RAIN CHANCES MONDAY NIGHT
AND TUESDAY MAINLY ACROSS EASTERN ARKANSAS AND NORTH MISSISSIPPI
WHERE LIFT AND MOISTURE WILL BE THE GREATEST. THIS UPPER LEVEL
FEATURE WILL CLEAR THE AREA BY TUESDAY NIGHT AS SURFACE HIGH
PRESSURE SLIDES TO THE EAST.   AS A RESULT...SOUTHERLY WINDS WILL
DEVELOP ON WEDNESDAY ALLOWING MUCH WARMER AND MOIST AIR TO MOVE
INTO THE MIDSOUTH.  HIGH TEMPERATURES ON WEDNESDAY WILL REACH THE
MID 60S UNDER MOSTLY SUNNY SKIES.

BY WEDNESDAY NIGHT...THE UPPER LEVEL RIDGE WILL SHIFT EAST OF THE
MIDSOUTH AS A LOW PRESSURE SYSTEM DEVELOPS OUT IN THE CENTRAL
PLAINS.  THIS STORM SYSTEM WILL MOVE TOWARDS THE AREA ON THURSDAY
BRINGING SHOWERS AND THUNDERSTORMS ACROSS WESTERN PORTIONS OF THE
MIDSOUTH.  AS A SURFACE LOW MOVES NORTHEAST ACROSS CENTRAL
MISSISSIPPI AND NORTH ALABAMA...WRAP AROUND MOISTURE WILL BRING
ANOTHER ROUND OF SHOWERS TO THE FORECAST AREA THURSDAY NIGHT BEFORE
THE SYSTEM COMPLETELY EXITS THE AREA.  A FEW SHOWERS MAY LINGER ON
FRIDAY AS MUCH COLDER AIR BEGINS TO FILTER INTO MIDSOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  38  22  32  24 / 100 100  10  10
MKL  36  22  30  18 / 100 100  10  10
JBR  36  20  30  23 / 100  70  10  10
TUP  43  26  34  24 /  90 100  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR CLAY-
     CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-POINSETT-RANDOLPH-ST. FRANCIS.

     WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR PHILLIPS.

MO...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
     PEMISCOT.

MS...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

     WINTER STORM WARNING UNTIL 6 AM CST SATURDAY FOR BENTON MS-
     TIPPAH.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     SATURDAY FOR ALCORN-CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-
     MONROE-PONTOTOC-PRENTISS-TISHOMINGO-UNION.

TN...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR FAYETTE-
     HAYWOOD-SHELBY-TIPTON.

     WINTER STORM WARNING UNTIL 6 AM CST SATURDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-GIBSON-HARDEMAN-HARDIN-HENDERSON-HENRY-
     MADISON-MCNAIRY-WEAKLEY.

     WINTER STORM WARNING UNTIL 6 AM CST SATURDAY FOR DYER-LAKE-
     LAUDERDALE-OBION.

&&

KRM
Hazardous weather outlook, Mar 7, 2:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CST FRI MAR 7 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
200 PM CST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MAJOR WINTER STORM INCLUDING HEAVY SNOW ACCUMULATIONS AND GUSTY
NORTHERLY WINDS WILL CONTINUE TO AFFECT A LARGE PART OF THE
MID-SOUTH THIS AFTERNOON AND TONIGHT. STRENGTHENING LOW PRESSURE
OVER SOUTHERN ALABAMA WILL MOVE NORTHEASTWARD TO NORTH CAROLINA BY
SATURDAY MORNING. COLD AIR WILL WRAP AROUND THIS LOW INTO THE
MID-SOUTH. MEANWHILE...A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL
APPROACH THE MID-SOUTH FROM THE WEST THIS AFTERNOON AND TONIGHT. AS
A RESULT...SNOW...OCCASIONALLY HEAVY...WILL CONTINUE ACROSS EAST
ARKANSAS AND THE MISSOURI BOOTHEEL. THE HEAVY SNOW WILL CROSS THE
MISSISSIPPI RIVER INTO WEST TENNESSEE AND PARTS OF NORTH MISSISSIPPI
THIS AFTERNOON AND CONTINUE INTO TONIGHT.

WINTER STORM WARNINGS HAVE BEEN ISSUED FOR EAST ARKANSAS...THE
MISSOURI BOOTHEEL...WEST TENNESSEE...AND MUCH OF NORTH
MISSISSIPPI. THE WINTER STORM WARNINGS ARE GENERALLY IN EFFECT
ALONG AND TO THE NORTHWEST OF A LINE FROM COFFEEVILLE MISSISSIPPI
TO RIPLEY MISSISSIPPI TO SAVANNAH TENNESSEE. BETWEEN 3 AND 6
INCHES OF SNOW...LOCALLY MORE...CAN BE EXPECTED WHERE WINTER
STORM WARNINGS HAVE BEEN ISSUED. THE CITIES OF
JONESBORO...MEMPHIS AND JACKSON ARE IN THE WINTER STORM WARNING
AREA.

WINTER WEATHER ADVISORIES ARE IN EFFECT FOR NORTHEAST MISSISSIPPI
TONIGHT TO THE SOUTHEAST OF WHERE THE WINTER STORM WARNINGS ARE IN
EFFECT. BETWEEN 1 AND 2 INCHES OF SNOW CAN BE EXPECTED WHERE WINTER
WEATHER ADVISORIES ARE IN EFFECT. THE CITY OF TUPELO IS IN THE
WINTER WEATHER ADVISORY AREA.

PLEASE SEE THE LATEST WINTER STORM WARNINGS AND WINTER WEATHER
ADVISORIES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS.

SJM

In the hours before

Local storm report, Mar 7, 9:06 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
906 AM CST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             POCAHONTAS              36.26N 90.97W
03/07/2008  M1.0 INCH        RANDOLPH           AR   CO-OP OBSERVER

0830 AM     SNOW             BEECH GROVE             36.17N 90.62W
03/07/2008  E1.0 INCH        GREENE             AR   EMERGENCY MNGR

            SNOW AND SLEET

0830 AM     SLEET            PARAGOULD               36.06N 90.51W
03/07/2008  E0.00 INCH       GREENE             AR   EMERGENCY MNGR

            DUSTING OF SLEET

&&

DSV
Local storm report, Mar 7, 9:11 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
911 AM CST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             POCAHONTAS              36.26N 90.97W
03/07/2008  M1.0 INCH        RANDOLPH           AR   CO-OP OBSERVER

0730 AM     SNOW             MALDEN                  36.58N 89.98W
03/07/2008  E1.0 INCH        DUNKLIN            MO   CO-OP OBSERVER

            0.8 AT OBSERVATION

0830 AM     SNOW             BEECH GROVE             36.17N 90.62W
03/07/2008  E1.0 INCH        GREENE             AR   EMERGENCY MNGR

            SNOW AND SLEET

0830 AM     SLEET            PARAGOULD               36.06N 90.51W
03/07/2008  E0.00 INCH       GREENE             AR   EMERGENCY MNGR

            DUSTING OF SLEET

&&

DSV
Local storm report, Mar 7, 9:48 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
948 AM CST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             POCAHONTAS              36.26N 90.97W
03/07/2008  M1.0 INCH        RANDOLPH           AR   CO-OP OBSERVER

0730 AM     SNOW             MALDEN                  36.58N 89.98W
03/07/2008  E1.0 INCH        DUNKLIN            MO   CO-OP OBSERVER

            0.8 AT OBSERVATION

0830 AM     SNOW             BEECH GROVE             36.17N 90.62W
03/07/2008  E1.0 INCH        GREENE             AR   EMERGENCY MNGR

            SNOW AND SLEET

0830 AM     SLEET            PARAGOULD               36.06N 90.51W
03/07/2008  E0.00 INCH       GREENE             AR   EMERGENCY MNGR

            DUSTING OF SLEET

0945 AM     SNOW             POCAHONTAS              36.26N 90.97W
03/07/2008  M3.0 INCH        RANDOLPH           AR   TRAINED SPOTTER

            2 1/2 ON GROUND

&&

DSV
Local storm report, Mar 7, 11:28 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 AM CST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             POCAHONTAS              36.26N 90.97W
03/07/2008  M1.0 INCH        RANDOLPH           AR   CO-OP OBSERVER

0730 AM     SNOW             MALDEN                  36.58N 89.98W
03/07/2008  E1.0 INCH        DUNKLIN            MO   CO-OP OBSERVER

            0.8 AT OBSERVATION

0830 AM     SNOW             BEECH GROVE             36.17N 90.62W
03/07/2008  E1.0 INCH        GREENE             AR   EMERGENCY MNGR

            SNOW AND SLEET

0830 AM     SLEET            PARAGOULD               36.06N 90.51W
03/07/2008  E0.00 INCH       GREENE             AR   EMERGENCY MNGR

            DUSTING OF SLEET

0945 AM     SNOW             POCAHONTAS              36.26N 90.97W
03/07/2008  M3.0 INCH        RANDOLPH           AR   TRAINED SPOTTER

            2 1/2 ON GROUND

1125 AM     SNOW             5 W MARIANNA            34.77N 90.85W
03/07/2008  E1.0 INCH        LEE                AR   TRAINED SPOTTER

            SNOWFALL RATE A HALF OF AN INCH AN HOUR OVER PAST
            HOUR...MULTIPLE ACCIDENTS...VERY SLICK ROADS

&&

DSV

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter storm, 8 winter weather. Local standard time, as filed.

Winter Storm, Yalobusha

When
March 7, 2:00 PM CST to March 8, 2:00 AM CST
Where
Yalobusha forecast zone
Reported by
Law Enforcement
Coordinates
34.028, -89.708 (the zone’s center; the record gives no point)

Snow accumulations of three inches occurred near Tillatoba and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, Coahoma

When
March 7, 2:00 PM CST to March 8, 2:00 AM CST
Where
Coahoma forecast zone
Reported by
Law Enforcement
Coordinates
34.229, -90.603 (the zone’s center; the record gives no point)

Snow accumulations of three inches occurred near Lyon and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, Tallahatchie

When
March 7, 2:00 PM CST to March 8, 2:00 AM CST
Where
Tallahatchie forecast zone
Reported by
Law Enforcement
Coordinates
33.951, -90.173 (the zone’s center; the record gives no point)

Snow accumulations of three inches occurred near Charleston and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, De Soto

When
March 7, 2:00 PM CST to March 8, 2:00 AM CST
Where
De Soto forecast zone
Reported by
Law Enforcement
Coordinates
34.875, -89.992 (the zone’s center; the record gives no point)

Snow accumulations of four to six inches occurred near Lewisburg, Olive Branch, Southaven and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, De Soto

When
March 7, 2:00 PM CST to March 8, 2:00 AM CST
Where
De Soto forecast zone
Reported by
Law Enforcement
Coordinates
34.875, -89.992 (the zone’s center; the record gives no point)

Snow accumulations of four to six inches occurred near Lewisburg, Olive Branch, Southaven and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, Tate

When
March 7, 2:00 PM CST to March 8, 2:00 AM CST
Where
Tate forecast zone
Reported by
Law Enforcement
Coordinates
34.650, -89.945 (the zone’s center; the record gives no point)

Snow accumulations of five inches occurred near Senatobia and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, Tunica

When
March 7, 2:00 PM CST to March 8, 2:00 AM CST
Where
Tunica forecast zone
Reported by
Law Enforcement
Coordinates
34.652, -90.375 (the zone’s center; the record gives no point)

Snow accumulations of seven inches occurred near Tunica and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Weather, Lafayette

When
March 7, 3:00 PM CST to March 8, 4:00 AM CST
Where
Lafayette forecast zone
Reported by
Law Enforcement
Coordinates
34.357, -89.485 (the zone’s center; the record gives no point)

Snow accumulations of one to two inches occurred in Oxford and surrounding areas. Numerous accidents occurred to the snow-covered roadways.

Winter Weather, Pontotoc

When
March 7, 3:00 PM CST to March 8, 4:00 AM CST
Where
Pontotoc forecast zone
Reported by
Law Enforcement
Coordinates
34.225, -89.037 (the zone’s center; the record gives no point)

Snow accumulations of one to two inches occurred in Ecru, Pontotoc and surrounding areas. Numerous accidents occurred to the snow-covered roadways.

Winter Weather, Lee

When
March 7, 3:00 PM CST to March 8, 5:00 AM CST
Where
Lee forecast zone
Reported by
Law Enforcement
Coordinates
34.290, -88.680 (the zone’s center; the record gives no point)

Snow accumulations of one to three inches occurred in Saltillo, Tupelo and surrounding areas. Numerous accidents occurred to the snow-covered roadways.

Winter Weather, Union

When
March 7, 3:00 PM CST to March 8, 4:00 AM CST
Where
Union forecast zone
Reported by
Law Enforcement
Coordinates
34.491, -89.004 (the zone’s center; the record gives no point)

Snow accumulations of two inches occurred in New Albany and surrounding areas. Numerous accidents occurred to the snow-covered roadways.

Winter Weather, Chickasaw

When
March 7, 3:00 PM CST to March 8, 4:00 AM CST
Where
Chickasaw forecast zone
Reported by
Law Enforcement
Coordinates
33.921, -88.948 (the zone’s center; the record gives no point)

Snow accumulations of two inches occurred in Houston and surrounding areas. Numerous accidents occurred to the snow-covered roadways.

Winter Weather, Prentiss

When
March 7, 3:00 PM CST to March 8, 4:00 AM CST
Where
Prentiss forecast zone
Reported by
Law Enforcement
Coordinates
34.618, -88.520 (the zone’s center; the record gives no point)

Snow accumulations of two inches occurred in Booneville and surrounding areas. Numerous accidents occurred to the snow-covered roadways.

Winter Storm, Panola

When
March 7, 3:00 PM CST to March 8, 3:00 AM CST
Where
Panola forecast zone
Reported by
Law Enforcement
Coordinates
34.364, -89.951 (the zone’s center; the record gives no point)

Snow accumulations of three inches occurred near Pope and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, Benton

When
March 7, 3:00 PM CST to March 8, 5:00 AM CST
Where
Benton forecast zone
Reported by
Law Enforcement
Coordinates
34.817, -89.188 (the zone’s center; the record gives no point)

Snow accumulations of three inches occurred near Lamar and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, Marshall

When
March 7, 3:00 PM CST to March 8, 5:00 AM CST
Where
Marshall forecast zone
Reported by
Law Enforcement
Coordinates
34.762, -89.503 (the zone’s center; the record gives no point)

Snow accumulations of three inches occurred near Byhalia and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, Tippah

When
March 7, 3:00 PM CST to March 8, 5:00 AM CST
Where
Tippah forecast zone
Reported by
Law Enforcement
Coordinates
34.768, -88.909 (the zone’s center; the record gives no point)

Snow accumulations of four to five inches occurred near Falkner, Walnut and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Weather, Monroe

When
March 7, 4:00 PM CST to March 8, 6:00 AM CST
Where
Monroe forecast zone
Reported by
Law Enforcement
Coordinates
33.892, -88.480 (the zone’s center; the record gives no point)

Snow accumulations of one inch occurred in Amory and surrounding areas. Numerous accidents occurred to the snow-covered roadways.

Winter Weather, Itawamba

When
March 7, 4:00 PM CST to March 8, 6:00 AM CST
Where
Itawamba forecast zone
Reported by
Law Enforcement
Coordinates
34.280, -88.361 (the zone’s center; the record gives no point)

Snow accumulations of one to two inches occurred in Mantachie and surrounding areas. Numerous accidents occurred to the snow-covered roadways.

Winter Storm, Alcorn

When
March 7, 4:00 PM CST to March 8, 5:00 AM CST
Where
Alcorn forecast zone
Reported by
Law Enforcement
Coordinates
34.881, -88.580 (the zone’s center; the record gives no point)

Snow accumulations of three to five inches occurred near Corinth and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, Calhoun

When
March 7, 4:00 PM CST to March 8, 6:00 AM CST
Where
Calhoun forecast zone
Reported by
Law Enforcement
Coordinates
33.937, -89.336 (the zone’s center; the record gives no point)

Snow accumulations of three inches occurred near Bruce and surrounding areas. Numerous accidents were reported from the snow covered roadways.

Winter Storm, Tishomingo

When
March 7, 4:00 PM CST to March 8, 6:00 AM CST
Where
Tishomingo forecast zone
Reported by
Law Enforcement
Coordinates
34.740, -88.239 (the zone’s center; the record gives no point)

Snow accumulations of three to four inches occurred near Burnsville, Iuka, and surrounding areas. Numerous accidents were reported from the snow covered roadways.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86446, 86448, 86450, 86457, 86463, 86563, 86565, 86439, 86440, 86442, 86443, 86444, 86445, 86449, 86451, 86452, 86456, 86438, 86441, 86447, 86453, 86454.